MAUDE Adverse Event Report: AXOGEN CORPORATION AXOGUARD HA+ NERVE PROTECTOR; NERVE CUFF

AXOGEN CORPORATION AXOGUARD HA+ NERVE PROTECTOR; NERVE CUFF
Catalog Number AGHA36
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent a cubital tunnel revision surgery took place on (b)(6) 2024, which involved the implantation of a device.Following this, the device was explanted on (b)(6) 2025.The pathology report from the explant surgery ruled out infection, noting only a few polymorphonuclear leukocytes and no identifiable organisms.This, along with the independent assessments by both the primary surgeon and a consultant from axogen, suggests that there may have been a foreign body inflammatory reaction related to the implanted device.It's crucial to consider the timeline surrounding the patient's condition.Just five days post-surgery, the patient was involved in a car accident, which necessitated an operating room admission and a change in the initial surgical dressing.The dressing was reportedly applied tighter than usual, but both the surgeon and the principal investigator (pi) did not find a direct correlation between the accident and the post-surgical complications observed.Regarding the possibility of the observed events being a response to the porcine material of the device, it cannot be outright dismissed.However, the mri findings suggested that the nerve appeared normal with no signs of edema or hyperthermia, differentiating it from a true allergic reaction.The discovery of murky fluid in the surrounding tissue raises concerns, potentially indicative of an inflammatory response, but it does not conclusively establish an allergic response.In summary, while there remains a possibility that the porcine material could provoke a reaction, the evidence currently points away from a direct relationship due to the normal mri findings associated with the nerve and the specific characteristics of the inflammatory response observed.Further investigation and clinical correlation are necessary to determine the exact cause of the observed events and their relationship to the surgical intervention.
 
Additional Manufacturer Narrative
The dur log indicated that 34 other devices were implanted and 45 devices have been invoiced.In addition, the dhr review indicates that all devices released for distribution met the final inspection specification requirements and sterilization requirements.

Brand Name
AXOGUARD HA+ NERVE PROTECTOR
Common Device Name
NERVE CUFF
Manufacturer (Section D)
AXOGEN CORPORATION
tampa heights 111 w oak ave
tampa FL 33602
Manufacturer (Section G)
AXOGEN CORPORATION BURLESON
300 boone rd ste a3
burleson TX 76028
Manufacturer Contact
shravani shastry
tampa heights 111 w oak ave
tampa, FL 33602
MDR Report Key21992577
Report Number3017860045-2025-00003
Device Sequence Number20910961
Product Code JXI
UDI-Device Identifier10850828007135
UDI-Public10850828007135
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/04/2025
Device Catalogue NumberAGHA36
Device Lot NumberLB1549849
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
PRODUCT DISCARDED
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown